Alert archive / Wisconsin / Gale Watches in 2021
Gale Watch 6, NWS Green Bay, WI
NWS Green Bay, WI issued this gale watch at Nov 20, 2021, 2:54 AM CST. It took effect at Nov 21, 2021, 3:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 20, 2021, 2:54 AM CST (08:54 UTC)
- In effect from
- Nov 21, 2021, 3:00 PM CST
- Expired
- Nov 20, 2021, 3:13 PM CST
- In force
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
878 WHUS73 KGRB 200854 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 254 AM CST Sat Nov 20 2021 LMZ521-522-201700- /O.CON.KGRB.SC.Y.0087.000000T0000Z-211120T1800Z/ /O.NEW.KGRB.GL.A.0006.211121T2100Z-211122T1200Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 254 AM CST Sat Nov 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... ...GALE WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT... * WHAT...For the Small Craft Advisory, southwest winds 15 to 20 kt with gusts up to 25 kt and waves 2 to 4 ft. For the Gale Watch, northwest winds 20 to 25 kt with gusts up to 40 kts and waves 2 to 4 ft possible. * WHERE...Central and Southern Bay of Green Bay. * WHEN...For the Small Craft Advisory, until noon CST today. For the Gale Watch, from Sunday afternoon through late Sunday night. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$ LMZ541>543-201700- /O.CON.KGRB.SC.Y.0087.000000T0000Z-211121T0200Z/ /O.NEW.KGRB.GL.A.0006.211121T2100Z-211122T1200Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 254 AM CST Sat Nov 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING... ...GALE WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT... * WHAT...For the Small Craft Advisory, southwest winds 10 to 20 kt with gusts up to 25 kts and waves 4 to 6 ft. For the Gale Watch, northwest winds 20 to 30 kt with Gale force gusts up to 40 kts and waves 2 to 4 ft possible. * WHERE...Lake Michigan nearshore waters from Washington Island to Sheboygan. * WHEN...For the Small Craft Advisory, until 8 PM CST this evening. For the Gale Watch, from Sunday afternoon through late Sunday night. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$
3 follow-up statements
311 WHUS73 KGRB 201557 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 957 AM CST Sat Nov 20 2021 LMZ521-522-210000- /O.CON.KGRB.SC.Y.0087.000000T0000Z-211120T1800Z/ /O.CON.KGRB.GL.A.0006.211121T2100Z-211122T1200Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 957 AM CST Sat Nov 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... ...GALE WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT... * WHAT...For the Small Craft Advisory, southwest winds 15 to 20 kts with gusts up to 30 kts and waves 2 to 4 ft. For the Gale Watch, northwest winds to 30 kts with gusts up to 40 kts and waves 2 to 5 ft possible. * WHERE...Central and Southern Bay of Green Bay. * WHEN...For the Small Craft Advisory, until noon CST today. For the Gale Watch, from Sunday afternoon through late Sunday night. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$ LMZ541>543-210000- /O.CON.KGRB.SC.Y.0087.000000T0000Z-211121T0200Z/ /O.CON.KGRB.GL.A.0006.211121T2100Z-211122T1200Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 957 AM CST Sat Nov 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING... ...GALE WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT... * WHAT...For the Small Craft Advisory, southwest winds 10 to 20 kts with gusts up to 25 kts and waves 3 to 6 ft. For the Gale Watch, northwest winds to 30 kts with Gale force gusts up to 40 kts and waves 2 to 4 ft possible. * WHERE...Lake Michigan nearshore waters from Washington Island to Sheboygan. * WHEN...For the Small Craft Advisory, until 8 PM CST this evening. For the Gale Watch, from Sunday afternoon through late Sunday night. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$ Eckberg
374 WHUS73 KGRB 201759 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 1159 AM CST Sat Nov 20 2021 LMZ521-522-210200- /O.EXP.KGRB.SC.Y.0087.000000T0000Z-211120T1800Z/ /O.CON.KGRB.GL.A.0006.211121T2100Z-211122T1200Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 1159 AM CST Sat Nov 20 2021 ...GALE WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT... * WHAT...Northwest winds to 30 kts with gusts up to 40 kts and waves 2 to 4 ft possible. * WHERE...Central and Southern Bay of Green Bay. * WHEN...From Sunday afternoon through late Sunday night. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$ LMZ541>543-210200- /O.CON.KGRB.SC.Y.0087.000000T0000Z-211121T0200Z/ /O.CON.KGRB.GL.A.0006.211121T2100Z-211122T1200Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 1159 AM CST Sat Nov 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING... ...GALE WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT... * WHAT...For the Small Craft Advisory, west winds 10 to 15 kt with gusts up to 20 kt and waves 4 to 6 ft. For the Gale Watch, northwest to 30 kts with gusts up to 40 kts and waves 2 to 4 ft possible. * WHERE...Lake Michigan nearshore waters from Washington Island to Sheboygan. * WHEN...For the Small Craft Advisory, until 8 PM CST this evening. For the Gale Watch, from Sunday afternoon through late Sunday night. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$ Eckberg
679 WHUS73 KGRB 202113 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 313 PM CST Sat Nov 20 2021 LMZ541-210515- /O.CON.KGRB.SC.Y.0087.000000T0000Z-211121T0200Z/ /O.UPG.KGRB.GL.A.0006.211121T2100Z-211122T1200Z/ /O.NEW.KGRB.GL.W.0011.211121T2000Z-211122T1500Z/ Rock Island Passage to Sturgeon Bay WI- 313 PM CST Sat Nov 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING... ...GALE WARNING IN EFFECT FROM 2 PM SUNDAY TO 9 AM CST MONDAY... * WHAT...For the Gale Warning, northwest winds 20 to 30 kt with gusts up to 40 kt and waves 3 to 5 ft expected. For the Small Craft Advisory, west to northwest winds 10 to 15 kt and waves 2 to 5 ft. * WHERE...Lake Michigan nearshore waters from Washington Island to Sturgeon Bay. * WHEN...For the Gale Warning, from 2 PM Sunday to 9 AM CST Monday. For the Small Craft Advisory, until 8 PM CST this evening. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ542-543-210515- /O.CON.KGRB.SC.Y.0087.000000T0000Z-211121T0200Z/ /O.UPG.KGRB.GL.A.0006.211121T2100Z-211122T1200Z/ /O.NEW.KGRB.GL.W.0011.211121T2000Z-211122T0900Z/ Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 313 PM CST Sat Nov 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING... ...GALE WARNING IN EFFECT FROM 2 PM SUNDAY TO 3 AM CST MONDAY... * WHAT...For the Gale Warning, northwest winds 20 to 25 kt with gusts up to 35 kt and waves 1 to 3 ft expected. For the Small Craft Advisory, west winds 5 to 10 kt with gusts up to 15 kt and waves 2 to 5 ft. * WHERE...Lake Michigan nearshore waters from Sturgeon Bay to Sheboygan. * WHEN...For the Gale Warning, from 2 PM Sunday to 3 AM CST Monday. For the Small Craft Advisory, until 8 PM CST this evening. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ521-210515- /O.UPG.KGRB.GL.A.0006.211121T2100Z-211122T1200Z/ /O.NEW.KGRB.GL.W.0011.211121T2000Z-211122T1500Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- 313 PM CST Sat Nov 20 2021 ...GALE WARNING IN EFFECT FROM 2 PM SUNDAY TO 9 AM CST MONDAY... * WHAT...Northwest winds to 30 kt with gusts up to 40 kt and waves 3 to 6 ft expected. * WHERE...Central Bay of Green Bay. * WHEN...From 2 PM Sunday to 9 AM CST Monday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ522-210515- /O.UPG.KGRB.GL.A.0006.211121T2100Z-211122T1200Z/ /O.NEW.KGRB.GL.W.0011.211121T2000Z-211122T0900Z/ Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 313 PM CST Sat Nov 20 2021 ...GALE WARNING IN EFFECT FROM 2 PM SUNDAY TO 3 AM CST MONDAY... * WHAT...Northwest winds to 30 kt with gusts up to 35 kt and waves 2 to 4 ft expected. * WHERE...Southern Bay of Green Bay. * WHEN...From 2 PM Sunday to 3 AM CST Monday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ Bersch
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this gale watch went out at Nov 19, 10:33 PM CST, 4 hours 21 minutes earlier.
Area forecast discussion, Nov 19, 10:33 PM CST, 4 hours 21 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 1033 PM CST Fri Nov 19 2021 Updated aviation portion for 06Z TAF issuance .SHORT TERM...Tonight and Saturday Issued at 225 PM CST Fri Nov 19 2021 Surface analysis at 20Z showed sfc high pressure centered around northwest Ohio and a low pressure moving across southern Manitoba. This was tightening the pressure gradient across northwest WI and MN, but winds in the GRB forecast area have stayed in the 5 to 10 kts range so far. Despite the start of some WAA, temperatures were slightly below normal this afternoon, with readings in the low to middle 30s. Tonight...The above mentioned pressure gradient will increase over the forecast area and expect winds to become stronger, with gusts to around 20 to 25 kts. Temperatures will drop a few degrees after sunset, but the combination of steady winds, clouds, and WAA will keep readings fairly steady the rest of the night. Overnight temps will be in the mid to upper 20s west of the Fox Valley, and in the lower 30s across the east-central WI. Saturday...Quiet weather continues with the main features being winds and cloud cover. Winds will remain breezy through the first half of the day, then start to subside in the afternoon as a sfc high approaches from the west. High clouds will remain in place, keeping skies mostly cloudy, and high temps will range from 40 to 45 degrees at most places. .LONG TERM...Saturday Night Through Friday Issued at 225 PM CST Fri Nov 19 2021 A ridge of high pressure will keep the area dry Saturday night into Sunday morning. A fairly vigorous mid level trough and shortwave will then track through the area Sunday afternoon, which will sweep a strong cold front through the region. Despite the fairly strong dynamics, model soundings show fairly limited moisture, especially across central and east-central Wisconsin. Therefore, will lower POPs from the previous forecast with the highest POPs across north-central Wisconsin where the best moisture will reside. Precipitation should mainly be snow across the north, with rain changing to snow from west to east across central to east-central Wisconsin as the cold front tracks through the area. Snowfall amounts Sunday afternoon could amount to around an inch across the north, with a dusting or trace amounts across central and east-central Wisconsin. Northwest winds behind the front will be gusty, with winds around 35 mph expected at times given the tight pressure gradient and strong cold air advection. Cooler temperatures are expected behind the cold front Sunday night into Monday. Although most of the region will remain dry behind the departing system, some lake effect snow showers could linger across north-central Wisconsin and the lakeshore Sunday night. Additional amounts will be light, with the highest amounts across far north-central Wisconsin where an additional inch or two could fall Sunday night. A large ridge of high pressure will build in across the region on Tuesday, as temperatures moderate to around normal. The high will shift east Tuesday night as another cold front sweeps through the region Wednesday afternoon or Wednesday night depending on the model. Again, despite the cold front moisture will again be limited so POPs will be limited. High pressure will then build in behind the departing low, which should keep the region dry for the late part of the work week. && .AVIATION...for 06Z TAF Issuance Issued at 1033 PM CST Fri Nov 19 2021 VFR ceilings and visibilities expected through this TAF issuance. The main concern will continue to be focused on LLWS as winds around 2000ft increase to around 35-40kts through much of tonight. A few gusts may make it to the surface, but the inversion in place will likely limit that potential. The LLWS potential will decrease Saturday morning as the strongest core of winds aloft, shift out of the area. Otherwise, a few gusts to 20kts will remain possible late Saturday morning through Saturday afternoon before diminishing in the evening. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....KLJ LONG TERM......Kurimski AVIATION.......Cooley
Hazardous weather outlook, Nov 19, 2:27 PM CST, 12 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 227 PM CST Fri Nov 19 2021 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-202030- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 227 PM CST Fri Nov 19 2021 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Friday Light snow showers are expected with a cold front sweeping through the area Sunday afternoon. A light accumulation is possible, mainly across north-central Wisconsin. Lake effect snow showers are possible Sunday night into Monday across north-central Wisconsin. A light accumulation is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. LMZ521-522-541>543-202030- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 227 PM CST Fri Nov 19 2021 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Friday Gusty northwest winds to 30 knots are expected Sunday night into Monday with gale force gusts possible. KLJ/Kurimski
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 20, 3:13 PM CST | Gale Warning | GRB | 42 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.